Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can leg cramps and sciatica when diagnosed with TB be managed?

Hi - i have sciatica with pain going down my right leg when it occurs! i did a mantoux test that says i have Mycobacterium TB of the spine. Have been taking pyrazinamide-rifampicin-isoniazid-ethambutol for about 6months now!! Please, any suggestions to ease the leg cramps and sciatica?? Thanks, Aminu, nigeria.
Thu, 3 Aug 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy
Neurologist, Surgical 's  Response
Hi Aminu, thanks for asking from HCM.


I can understand your concern. You are suffering from Pott's spine (TB of spine). You are already taking 4 first line anti tubercular therapy, which is ideal treatment of Pott's spine. The therapy is long, around 9 to 15 months. There is no standard treatment guidelines. The duration can be decided based on your physician decision and your symptoms.

Now coming to your symptoms, leg cramps and sciatica. These symptoms are most probably due to compression and collapse of vertebrae, collection of pus in spinal canal and compression of nerves. To get relief, you should

- Avoid any kind of weight bearing

- Avoid flexion and extension at spine

- Wear back supporting belt like thoracolumbar corset.

- For pain relief, you can take tablet pregabalin after proper prescription. Usual adult is 75 to 150 mg twice a day. If still no relief, you can take tablet amitriptyline after proper prescription.

- For cramps, do physiotherapy and take tablet baclofen after proper prescription.

- Also increase your protein and calcium intake for strengthening bones.

If still no relief and symptoms worsen, repeat MRI spine to rule out any progressively increasing compression of spinal cord or nerves. Sometimes surgery (less than 10% cases) may be needed to relieve pressure symptoms.

Hope it will help you. If still in doubt, do let me know.
Thanks. Take care.
Dr Ishu Bishnoi
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi everytime I use the shitter my legs and feet fall asleep and become cramped for a few min until I stand up it starts getting better until it goes away. What s wrong with me? And how come I have no stamina when making love to my wife? How can I increase it?

doctor1 MD

I am experiencing very painful leg cramps at night, usually early morning, around 12:30 am on until 6 am. I am awaken at night with this pain. Not sure what it is. I am diagnosed as diabetic which is controlled. When these cramps occur (not every night) I usually have to get a walker and walk out the cramps. This doesn t occur in daytime. What could it be and how to prevent this?

doctor1 MD

Hello, I am a 27 year old female. From an ultrasound I was diagnosed with ovarian cysts 5 years ago and 3 years ago I was diagnosed with a slight hypoactive thyroid. Along with that, ever since I started getting my monthly cycle at age 10, I have had extreme cramps that are accompanied by the worst sciatic leg pain every time, and only when I have pms cramps. I figure that its possible that I have sciatic endometriosis. If that is the case, I am just wondering if there is any way to tell how bad endometriosis can be after having it for possibly 17 years. Having cysts runs in my family on my mothers side. My mother and brother both have hypoactive thyroids and my aunt on mothers side had a hysterectomy. I have also miscarried a few months ago. I would just like to get an opinion even though laparoscopic surgery is the only to truly determine anything. Thank you.

Recent questions on  Tuberculosis

doctor1 MD

Hi Sir,My mother has been diagonsied with TB lymphadenitis . The only worry is after taking medicines particulary rifamicin she is getting chills,fever and rigor.Can you please let me know whether it is advisable to continue this.How do I know that she is responding to treatment well.How do we check the intermittent improvement. Thanks, Arindam

doctor1 MD

My 8 months daughter is having loosemotions and vometing for last 3 days , she is now admitted in hospital and being given the following drugs Flaggil,rantac,odencetra,amikacin..... is the treatment is correct because she is still passing stool frequently and no improvement

doctor1 MD

hi doctor i am jansi samuel,my child is 2 year old she is not gaining her weight for passed 1 year, i took many step but in vain, now i tested her mantoux test and it shows positive so please do say me what type of problem she is undergoing and what is the treatment?

doctor1 MD

I am 23 years old.Married since 1 1/5 year. diagnoised with non tb microbacteria in uterus. also having irregular periods. no periods since 2 months. I took Forecox for 2monts now my Dr. prscribed AKT-3 and pyricontine for next 4 months. pLz help me. After how long I can think for conceive. wants to concieve.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!